MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the superior vena cava.A 12.0 x 60, 135 cm mustang balloon catheter was advanced for dilation.However, during procedure, it was noted that the balloon burst.The procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the superior vena cava.A 12.0 x 60, 135cm mustang balloon catheter was advanced for dilation.However, during procedure, it was noted that the balloon burst.The procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination of the returned device confirmed that the balloon had been subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 17mm distal of the proximal markerband and extending approximately 4mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this damage identified.A visual and microscopic examination was performed on the returned device.The tip of the device was damaged.This type of damage is consistent with excess force being applied as a result of meeting resistance during the attempt to cross a lesion.No issues were noted with the tip that could have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were noted with the device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9016134
Report Number2134265-2019-11177
Device Sequence Number2502697
Product Code FGE
UDI-Device Identifier08714729795018
UDI-Public08714729795018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022583961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight68